MAUDE Adverse Event Report: LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE GMBH OT VERIO REFLECT METER; GLUCOSE MONITORING SYS/KIT
Model Number 023-927
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Dyspnea (1816); Hyperglycemia (1905); Diaphoresis (2452)
Date of Event 08/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2021, the lay-user/patient contacted lifescan (lfs) italy, alleging that her onetouch verio reflect meter read inaccurately low compared to another meter (onetouch verio reflect).The complaint was classified based on further information obtained by the customer care agent (cca) during a follow-up call with the patient.The patient reported that the alleged meter inaccuracy occurred at lunchtime on (b)(6) 2021.The patient reported obtaining blood glucose readings of ¿110, 101 and 104 mg/dl¿ with the subject meter and ¿450 and 480 mg/dl¿ on the other device, performed within an unspecified time of each other.Prior to the alleged issue, the patient reported waking up late morning on (b)(6) 2021 with symptoms of ¿sweating and suffocation.¿ the patient denied receiving any treatment above and beyond her usual routine of diabetes care and management due to the alleged issue.During the follow-up call, the patient claimed she associated the reported symptoms with a high blood glucose excursion; the symptoms were typical for her when running high.At the onset of symptoms, the patient claimed her blood glucose measured ¿120 mg/dl¿ with the subject meter compared to ¿480 mg/dl¿ on the other device.The patient informed the cca that she attributed the reported hyperglycemia to having kept eating and drinking in response to low results obtained with the subject meter.During troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter.Replacement products were sent to the patient.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event after taking more food/drink based on alleged inaccurate low readings on the subject meter.

Brand Name
OT VERIO REFLECT METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE GMBH
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key12351550
Report Number2939301-2021-02930
Device Sequence Number11064509
Product Code NBW
UDI-Device Identifier00353885011693
UDI-Public00353885011693
Combination Product (Y/N)Y
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number023-927
Device Lot Number4745675
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/12/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;